Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 269, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Oct 19, 2005, 7:22 PM CDT for Harper County, Kansas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2005, 7:22 PM CDT (00:22 UTC)
- Expired
- Oct 19, 2005, 8:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 51 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 7:55 PM CDT | HAIL 0.75 | Anthony, KS | REPORTED ON THE NORTH SIDE OF ANTHONY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 19, 12:40 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Oct 19, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 200022 SVRICT KSC077-200115- /O.NEW.KICT.SV.W.0269.051020T0022Z-051020T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 722 PM CDT WED OCT 19 2005 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARPER COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 815 PM CDT. * AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF ATTICA...OR ABOUT 19 MILES SOUTHEAST OF MEDICINE LODGE...MOVING NORTHEAST AT 40 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ANTHONY...ATTICA...BLUFF CITY...CORWIN...DANVILLE...FREEPORT... HARPER...RUNNYMEDE...CRYSTAL SPRINGS THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS... WINDS UP TO 60 MILES AN HOUR... SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. LAT...LON 3733 9834 3700 9834 3701 9785 3734 9786 $$ KLEINSASSER
4 follow-up statements
000 WWUS53 KICT 200033 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 733 PM CDT WED OCT 19 2005 KSC077-200115- /O.CON.KICT.SV.W.0269.000000T0000Z-051020T0115Z/ HARPER KS- 733 PM CDT WED OCT 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HARPER COUNTY UNTIL 815 PM CDT... AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF HAZELTON...OR 21 MILES SOUTHEAST OF MEDICINE LODGE...AND MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR ANTHONY BY 745 PM CDT. NEAR HARPER BY 755 PM CDT. THE TOWNS OF CORWIN AND DANVILLE ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3733 9834 3700 9834 3701 9785 3734 9786 $$ KETCHAM
000 WWUS53 KICT 200046 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 746 PM CDT WED OCT 19 2005 KSC077-200115- /O.CON.KICT.SV.W.0269.000000T0000Z-051020T0115Z/ HARPER KS- 746 PM CDT WED OCT 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HARPER COUNTY UNTIL 815 PM CDT... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF ANTHONY...OR 26 MILES SOUTHEAST OF MEDICINE LODGE...AND MOVING NORTHEAST AT 40 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF HARPER COUNTY...INCLUDING THE TOWNS OF ANTHONY...FREEPORT AND DANVILLE. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3733 9834 3700 9834 3701 9785 3734 9786 $$ KETCHAM
000 WWUS53 KICT 200109 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 810 PM CDT WED OCT 19 2005 KSC077-200115- /O.CON.KICT.SV.W.0269.000000T0000Z-051020T0115Z/ HARPER KS- 810 PM CDT WED OCT 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HARPER COUNTY UNTIL 815 PM CDT... AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF ANTHONY...OR 37 MILES EAST OF MEDICINE LODGE...AND MOVING NORTHEAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF HARPER COUNTY...INCLUDING THE TOWNS OF FREEPORT AND DANVILLE. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3733 9834 3700 9834 3701 9785 3734 9786 $$ KETCHAM
000 WWUS53 KICT 200114 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 815 PM CDT WED OCT 19 2005 KSC155-200125- /O.CAN.KICT.SV.W.0270.000000T0000Z-051020T0130Z/ RENO KS- 815 PM CDT WED OCT 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR RENO COUNTY HAS BEEN CANCELLED... AT 811 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3843 9847 3818 9844 3819 9794 3851 9792 $$ KSC159-200130- /O.CON.KICT.SV.W.0270.000000T0000Z-051020T0130Z/ RICE KS- 815 PM CDT WED OCT 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR RICE COUNTY UNTIL 830 PM CDT... AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LYONS...OR 22 MILES NORTHWEST OF HUTCHINSON...AND MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR LITTLE RIVER BY 820 PM CDT. LAT...LON 3843 9847 3818 9844 3819 9794 3851 9792 $$ KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 2:57 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Oct 19, 2:57 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 257 PM CDT WED OCT 19 2005 .DISCUSSION... FORECAST CHALLENGES CENTER ON THE PASSAGE OF A SHORTWAVE CURRENTLY OVER SOUTHEAST COLORADO AND WHAT WE HAVE IN STORE FOR TONIGHT AND EARLY TOMORROW. LATEST WATER VAPOR IMAGERY AND PROFILER DATA SHOW THE SHORTWAVE TO BE CLOSED OFF BUT STILL PROGRESSIVE. 300 MB PROFILER DATA SHOWS THE JET STREAK ROUNDING THE BASE OF THE SHORTWAVE WITH OUR NECK OF THE WOODS GETTING INTO THE LEFT FRONT QUADRANT. DRY SLOT NOTED ON WATER VAPOR IMAGERY HAS HELPED TO SCOUR OUT CLOUD COVER IN CENTRAL KANSAS BUT THIS SHOULD NOT LAST. TONIGHT THROUGH THURSDAY: SHORTWAVE IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT AND WILL HELP LEAD TO WIDESPREAD RAIN AND THUNDERSTORM CHANCES AS IT DOES. 850 MB BOUNDARY LOOKS TO BE STUCK THROUGH CENTRAL AND NORTHEAST KANSAS AND THERE IS VERY STRONG ISENTROPIC LIFT NOTED ON THE 305 K AND 310 K THETA SURFACE. LIFTING A PARCEL FROM 850 MB, ABOVE THE SURFACE BASED INHIBITION, YIELDS A FAIR AMOUNT OF ELEVATED INSTABILITY. WITH THE DIFFLUENT FLOW ASSOCIATED WITH THE LEFT FRONT QUAD OF THE UPPER JET STREAK, THE ELEVATED INSTABILITY, STRONG ISENTROPIC LIFT AND THE SHORTWAVE, THIS ALL POINTS TO WIDESPREAD RAIN AND THUNDERSTORM CHANCES. AS A RESULT, CONTINUED WITH CATEGORICAL POPS THROUGH 12Z THURSDAY. WITH THE ABOVE MENTIONED FEATURES WILL LIKELY SEE SOME STRONG TO SEVERE STORMS, MAINLY FOR SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH MIDNIGHT. SINCE THE STORMS WILL BE ELEVATED THE SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL. GIVEN THE AMOUNT OF INSTABILITY AND SHEAR WOULD EXPECT HAIL OF AROUND 1 INCH. ALSO, SOME LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE WHICH COULD LEAD TO ISOLATED FLOODING FOR MAINLY PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. ISENTROPIC LIFT STEADILY DECREASES THROUGH TOMORROW MORNING ON THE BACK IN RESPONSE TO THE SHORTWAVE PASSING EAST OF OUR AREA. BOTH THE GFS AND THE NAM HANG ON TO SOME PRECIPITATION THROUGH 00Z FRIDAY. THIS MAY BE OVER DONE BUT NONE THE LESS KEPT POPS IN THROUGH 00Z FRIDAY BUT DECREASED THEM THROUGH THE DAY. FRIDAY THROUGH SATURDAY EVENING: THINGS WILL COOL DOWN CONSIDERABLY, BUT STILL BE SLIGHTLY BELOW NORMAL, THROUGH THIS PERIOD WITH HIGHS IN THE LOW TO MID 60S AND LOWS IN THE LOW TO MID 40S. THE ONLY SIGNIFICANT CHANGE MADE WAS TO ADD SLIGHT CHANCE POPS FOR SOME LIGHT RAIN SHOWERS SATURDAY EVENING. GFS SHOWS A FAIRLY STRONG SHORTWAVE, ROTATING AROUND THE MAIN CLOSED LOW OVER THE OHIO VALLEY. LOW LEVELS ARE RATHER DRY BUT IT APPEARS THE MID LEVELS SATURATE. SO WOULDNT BE SURPRISED TO SEE SOME LIGHT RAIN SHOWERS AS A RESULT. CONFIDENCE ON THIS FEATURE PRODUCING MEASURABLE PRECIPITATION IS SOMEWHAT LOW HOWEVER. REST OF THE EXTENDED (SUNDAY THROUGH WEDNESDAY MORNING): THE ABOVE WAVE SHOULD BRING IN A REINFORCING SHOT OF COOL AIR. AS A RESULT HAVE CONTINUED WITH THE COOLER TEMPS AND MADE SOME TWEAKS IN THE HIGHS AND LOWS FOR THESE DAYS. ALSO MADE SOME TWEAKS TO SKY COVER AND POPS THOUGH WILL KEEP THINGS DRY FOR THESE DAYS. BOWMAN && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 50 59 43 64 / 100 40 0 0 HUTCHINSON 47 58 43 63 / 100 40 0 0 NEWTON 48 59 42 63 / 100 50 5 0 ELDORADO 50 60 43 63 / 90 50 0 0 WINFIELD-KWLD 52 60 43 64 / 90 40 0 0 RUSSELL 42 57 42 62 / 100 20 0 0 GREAT BEND 44 58 43 63 / 100 20 0 0 SALINA 46 57 41 61 / 100 40 10 0 MCPHERSON 47 58 42 62 / 100 40 5 0 COFFEYVILLE 59 62 44 64 / 80 30 0 0 CHANUTE 55 62 44 63 / 80 50 5 0 IOLA 52 62 43 63 / 90 50 5 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 19, 4:02 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE WICHITA KS 402 PM CDT WED OCT 19 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 402 PM CDT WED OCT 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS EVENING AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS EARLY TONIGHT WITH THE SEVERE POTENTIAL SPREADING INTO SOUTHEAST KANSAS LATER TONIGHT. THE MAIN HAZARD WITH THESE STORMS WILL BE LARGE HAIL TO THE SIZE OF GOLFBALLS. AS THE NIGHT PROGRESSES, THE THUNDERSTORMS WILL CONTINUE INCREASING IN AREAL COVERAGE WITH HEAVY RAINS POSSIBLE LEADING TO A LOCALIZED FLOODING HAZARD FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT FOR ALL OF CENTRAL, SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM BOWMAN
In the hours before
Special weather statement, Oct 19, 3:37 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 337 PM CDT WED OCT 19 2005 KSZ047-050-067-192100- BARTON-RENO-RICE- 337 PM CDT WED OCT 19 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON...RENO AND RICE COUNTIES... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF RAYMOND...OR 26 MILES SOUTHEAST OF GREAT BEND...AND MOVING NORTHEAST AT 50 MPH. ANOTHER STRONG STORM WAS LOCATED IN CENTRAL STAFFORD COUNTY, AND MOVING NORTH AT 50 MPH. PENNY TO NICKEL SIZE HAIL ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Special weather statement, Oct 19, 4:19 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 419 PM CDT WED OCT 19 2005 KSZ047-048-192145- BARTON-ELLSWORTH- 419 PM CDT WED OCT 19 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON AND ELLSWORTH COUNTIES... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLAFLIN...OR 20 MILES NORTHEAST OF GREAT BEND...AND MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Special weather statement, Oct 19, 4:54 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 454 PM CDT WED OCT 19 2005 KSZ092-093-192230- COWLEY-SUMNER- 454 PM CDT WED OCT 19 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR COWLEY AND SUMNER COUNTIES... AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRAMAN...OR 21 MILES SOUTHWEST OF ARKANSAS CITY...AND MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Special weather statement, Oct 19, 5:18 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 518 PM CDT WED OCT 19 2005 KSZ047-192245- BARTON- 518 PM CDT WED OCT 19 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY... AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LARNED...AND MOVING NORTHEAST AT 45 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Special weather statement, Oct 19, 5:42 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 542 PM CDT WED OCT 19 2005 KSZ047-192315- BARTON- 542 PM CDT WED OCT 19 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOISINGTON...OR 7 MILES NORTH OF GREAT BEND...AND MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Special weather statement, Oct 19, 7:06 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 706 PM CDT WED OCT 19 2005 KSZ091-200045- HARPER- 706 PM CDT WED OCT 19 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY... AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM NEAR HARDTNER...OR 18 MILES SOUTH OF MEDICINE LODGE...AND MOVING NORTHEAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING TORNADOES, GOLF BALL SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE EXPECTED WITH. PEOPLE IN WESTERN HARPER COUNTY, AND ESPECIALLY SOUTHWEST HARPER COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 7:44 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 46 min |
| Oct 19, 8:13 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 47 min |
| Oct 19, 8:25 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 50 min |
| Oct 19, 9:00 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.